Alert archive / Wisconsin / Small Craft Advisories in 2009

Small Craft Advisory 15, NWS Milwaukee, WI

February 20, 2009

NWS Milwaukee, WI issued this small craft advisory at Feb 20, 2009, 9:27 PM CST. It took effect at Feb 21, 2009, 9:00 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2009, 9:27 PM CST (03:27 UTC)
In effect from
Feb 21, 2009, 9:00 AM CST
Expired
Feb 22, 2009, 12:00 PM CST
In force
27 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:29 PM CST, 5 hours 58 minutes earlier.

Area forecast discussion, Feb 20, 3:29 PM CST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 PM CST FRI FEB 20 2009

.SHORT TERM...WINTER STORM FOR LATE TONIGHT AND SATURDAY. A STRONG
DIGGING SHORTWAVE TROUGH AND ASSOCIATED SFC TROUGH OVER THE
DAKOTAS IS ALREADY GENERATING MDT TO HEAVY SNOW OVER SW MN.
SHORTWAVE WILL INDUCE FURTHER CYCLOGENESIS TNT FROM NE MO TO JUST
SOUTH OF CHICAGO. THE INTENSIFYING AND COMPACT SFC LOW WILL THEN
TRACK TO SRN LAKE HURON BY SAT EVENING. SFC LOW DEVELOPMENT AND
ADDITIONAL WAA/ISENTROPIC MAPS ARE MORE IMPRESSIVE THAN YESTERDAYS
MODEL RUNS. TRACK OF SHORTWAVE STILL PUTS FAR SRN WI IN PRIME
REGION OF MAXIMIZED DCVA AND UPPER LEVEL DIVERGENCE WITH DRY SLOT
TO STAY JUST SOUTH OR BARELY TOUCH FAR SE WI.

CROSS SECTIONS NOW SHOWING A DEEP LAYER OF NEGATIVE PVU FROM 700
MB AND UPWARD OVER FAR SE WI AND FAR SRN WI SUGGESTING A GOOD
POTENTIAL FOR SLANTWISE CONVECTION. FRONTOGENESIS IS A LITTLE
BETTER ORGANIZED THAN YESTERDAY AND STILL FALLS IN THE DENDRITE
ZONE FOR A TIME IN FAR SRN AND FAR SE WI. PWS HAVE INCREASED TO
NEARLY 0.40 INCHES NEAR THE BORDER WITH MIXING RATIOS OF 2-2.5
G/KG IN THE SRN CWA. VARIOUS MODEL QPF STILL SEEMS HIGH GIVEN HOW
COLD THE SYSTEM IS BUT THE GFS QPF SEEMS MORE REASONABLE. USING A
16:1 RATIO GIVES 6 INCH OR GREATER TOTALS IN MILWAUKEE AND
WAUKESHA COUNTIES AND THE WI COUNTIES BORDERING IL. THESE ARE ALSO
THE COUNTIES THAT HAVE THE BEST POTENTIAL FOR SLANTWISE CONVECTION
AS PREVIOUSLY MENTIONED. HAVE THUS UPGRADED TO WINTER STORM
WARNINGS THERE WITH WINTER WX ADVISORIES OVER THE REMAINDER OF THE
CWA. BELIEVE THERE WILL BE SOME LAKE ENHANCEMENT BUT FAIRLY MINIMAL
SINCE 1000-850 MB WILL BE BACKING WITH TIME...NOT ALLOWING ANY
SINGLE BAND TO SET UP FOR LONG.

NWLY WINDS AND COLD ADVECTION TO PREVAIL SAT NT WITH 1000-500 MB
THICKNESSES FALLING TO 510 DM AND 850 MB TEMPS TO -18C. DEEP
POLAR TROUGH TO MOVE SUFFICIENTLY EAST OF WI ON SUN FOR A DECREASE
IN CLOUDS. SUNSHINE WILL HELP MODIFY COLD AIRMASS BUT NOT BY MUCH
WITH BELOW NORMAL TEMPS EXPECTED.

.LONG TERM...GFS AND ECMWF IN FAIRLY GOOD AGREEMENT INTO TUE BUT
THEN DIVERGE. HPC LEANS MORE TOWARD THE ECMWF AND ITS ENSEMBLES
AND WILL LEAN THAT WAY AS WELL. A BROAD ZONAL JET STREAM OVER THE
CONUS WILL PREVAIL FOR THE NEW WEEK WITH EMBEDDED SHORTWAVE
TROUGHS THAT COMPLICATE THE FCST AND CONFIDENCE.

A LARGE RIDGE OF POLAR HIGH PRESSURE WILL PREVAIL ON MON WITH
CONTINUED BELOW NORMAL TEMPS BUT SLY WINDS AND WARM ADVECTION WILL
BEGIN MON NT AS HIGH SHIFTS EWD AND LEE SFC TROUGH OVER THE HIGH
PLAINS INTENSIFIES. A SHORTWAVE TROUGH AND SFC LOW WILL EJECT INTO
THE CENTRAL PLAINS ON TUE AND MOVE ACROSS WI ON WED. BELIEVE SOME
MOISTURE FROM THE SOUTH WILL BE TAPPED IN TIME FOR A CHANCE OF
RAIN/SNOW TUE NT AND WED AS LOW PASSES EWD ACROSS CENTRAL WI. TEMPS
WILL RETURN TO ABOVE NORMAL FOR TUE AND WED WITH 1000-500 MB
THICKNESSES OF 540 DM OR GREATER. A WEAK COLD FRONT WILL FOLLOW
THE SHORTWAVE AND ASSOCIATED SFC LOW WED NT.

THE ECMWF ENSEMBLES THEN BRINGS ANOTHER SHORTWAVE INTO THE CENTRAL
PLAINS AND MIDDLE MS RIVER VALLEY ON THU AND THROUGH THE OHIO RIVER
VALLEY AND MID-ATLANTIC STATES THU NT AND FRI. THE MAJORITY OF
SYSTEM WOULD MISS SRN WI BUT GIVEN ITS PROXIMITY AND A WET SOLUTION
FROM THE GFS WILL HAVE LOW POPS CONTINUING THU AND FRI. ALSO
BROUGHT TEMPS CLOSE TO NORMAL WITH NELY WINDS AND A COOLER AIRMASS.

&&

.AVIATION...
VFR CONDITIONS THROUGH MID EVENING...BUT WITH AN APPROACHING LOW
PRESSURE SYSTEM...MID/HIGH LEVEL CLOUDS WILL INCREASE LATE THIS
AFTERNOON INTO THE EVENING. THE LOW WILL TRACK ACROSS NORTHERN
MISSOURI TONIGHT...REACHING NORTHERN ILLINOIS EARLY SATURDAY
MORNING.

CIGS AND VSBYS WILL DROP TO IFR SHORTLY AFTER MIDNIGHT AS SNOW
PUSHES IN FROM WEST TO EAST ACROSS SOUTHERN WISCONSIN.  EXPECT
PERIODS OF MODERATE SNOW WITH VSBYS DOWN TO LIFR DURING THE MID TO
LATE MORNING HOURS.  CIGS AND VSBYS WILL IMPROVE AS SNOW TAPERS OFF
SAT AFTERNOON.

&&

.MARINE...

A LOW WILL EXIT THE CENTRAL PLAINS AND TRACK ACROSS NORTHERN
MISSOURI TONIGHT...REACHING NORTHERN ILLINOIS EARLY SATURDAY
MORNING.  WINDS ARE EXPECTED TO BECOME EAST THEN BACK TO THE
NORTHEAST LATE TONIGHT AS WINDS AND WAVES INCREASE. A SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED BY SATURDAY AFTERNOON.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING FROM 3 AM TO 6 PM CST SATURDAY FOR WIZ065-
     066-070>072.

     WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST SATURDAY FOR
     WIZ051-052-058>060-064.

     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 3 PM CST
     SATURDAY FOR WIZ067>069.

     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 3 PM CST
     SATURDAY FOR WIZ046-047-056-057-062-063.

LM...NONE.
&&

SHORT/LONG TERM...20
AVIATION/MARINE...16
Hazardous weather outlook, Feb 20, 3:05 PM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CST FRI FEB 20 2009

WIZ046-047-051-052-056>060-062>072-212045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
305 PM CST FRI FEB 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR LATE TONIGHT INTO SATURDAY
AFTERNOON FOR AN AREA SOUTH OF A LINE FROM NEAR MINERAL POINT TO THE
NORTHERN MILWAUKEE SUBURBS. A WINTER WEATHER ADVISORY IS IN EFFECT
FOR AREAS NORTH OF THIS LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SNOW WILL CONTINUE SATURDAY MORNING BEFORE DIMINISHING DURING
THE AFTERNOON. TOTAL ACCUMULATIONS OF 3 TO 8 INCHES ARE
POSSIBLE...WITH THE HIGHEST AMOUNTS EXPECTED NEAR THE ILLINOIS
BORDER FROM JANESVILLE TO KENOSHA AND NEAR THE LAKE IN THE MILWAUKEE
AREA WITH THE LESSER AMOUNTS NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SNOW MEASUREMENTS WOULD BE APPRECIATED TONIGHT AND SATURDAY.

LMZ643>646-212045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
305 PM CST FRI FEB 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED BY SATURDAY AFTERNOON
THROUGH SATURDAY NIGHT DUE TO BRISK NORTH THEN NORTHWEST WINDS AND
HIGH WAVES. FREEZING SPRAY IS ALSO EXPECTED SATURDAY NIGHT.

A SMALL CRAFT ADVISORY MAY BE NEEDED ON WEDNESDAY.

KUHLMAN

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.